Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 196, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 28, 2007, 3:10 PM MDT for Lincoln County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2007, 3:10 PM MDT (21:10 UTC)
- Expired
- Sep 28, 2007, 4:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 118 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 282111
SVRABQ
NMC027-282215-
/O.NEW.KABQ.SV.W.0196.070928T2110Z-070928T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT FRI SEP 28 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 415 PM MDT
* AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES NORTHEAST OF SAN PATRICIO...OR ABOUT 24 MILES EAST OF
RUIDOSO...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 368 AROUND 325 PM MDT...
ARABELA AROUND 355 PM MDT...
LAT...LON 3387 10489 3381 10489 3381 10488 3331 10488
3331 10543 3358 10547
TIME...MOT...LOC 2110Z 250DEG 9KT 3348 10525
$$
DPORTER2 follow-up statements
000
WWUS55 KABQ 282136
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT FRI SEP 28 2007
NMC027-282215-
/O.CON.KABQ.SV.W.0196.000000T0000Z-070928T2215Z/
LINCOLN-
336 PM MDT FRI SEP 28 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN COUNTY UNTIL 415 PM MDT...
AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF ARABELA...OR ABOUT 28 MILES EAST OF
RUIDOSO...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARABELA AROUND 350 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3387 10489 3381 10489 3381 10488 3331 10488
3331 10543 3358 10547
TIME...MOT...LOC 2136Z 250DEG 9KT 3350 10518
$$
DPORTER000
WWUS55 KABQ 282211
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT FRI SEP 28 2007
NMC027-282221-
/O.EXP.KABQ.SV.W.0196.000000T0000Z-070928T2215Z/
LINCOLN-
411 PM MDT FRI SEP 28 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM MDT FOR EAST
CENTRAL LINCOLN COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3387 10489 3381 10489 3381 10488 3331 10488
3331 10543 3358 10547
TIME...MOT...LOC 2211Z 250DEG 9KT 3353 10508
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:56 PM MDT, 14 minutes earlier.
Area forecast discussion, Sep 28, 2:56 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MDT FRI SEP 28 2007 .DISCUSSION... TROUGH ALOFT EXTENDING FROM NORTHERN ALBERTA IN NORTHWEST CANADA SOUTHWARD TO SOUTHERN CALIFORNIA COAST STARTING EASTWARD SWEEP TOWARD NEW MEXICO...WITH FLOW ALOFT STRONGLY BACKED TO THE SOUTHWEST AND SURFACE WINDS BROADLY FROM THE SOUTH. SOME SPEED SHEAR WITH DYNAMIC ENHANCEMENT FROM 300 MB JET STREAK PROPAGATING NORTHEASTWARD TOWARD NORTHWEST CORNER OF THE STATE HAS HELPED GET SHOWER AND THUNDERSTORM PLAY OFF TO EARLY START THIS MORNING...AND FURTHER BACKING OF SURFACE WINDS AS STRONG DYNAMICS ALOFT MOVE FROM WEST TO EAST ACROSS THE STATE THROUGH THIS EVENING WILL KEEP STORMS ON THE LONG LIVED AND STRONG SIDE WELL INTO THE NIGHT. CHIEF THREAT APPEARS TO BE WINDS AND HAIL...THOUGH GOOD DIRECTIONAL SHEAR IN THE LOWER COLUMN WILL HELP ROTATE A FEW STORMS ESPECIALLY OVER THE NORTHEAST HIGHLANDS AND PLAINS. MODELS...HANGING TOGETHER IN SWEEPING TROUGH BASE EASTWARD TO THE FOUR CORNERS TONIGHT AND ALONG THE COLORADO BORDER THROUGH THE DAY SATURDAY...AND SHEARING OUT RAPIDLY NORTH AND EAST INTO THE CENTRAL PLAINS EARLY SUNDAY. RESTORED ZONAL FLOW IN TROUGH WAKE WILL PERMIT RAPID RETURN MOISTURE TUG FROM SOUTH TO NORTH IN TIME FOR NEXT TROUGH...NOW SITTING OVER SOUTH CENTRAL ALASKA...TO REINTRODUCE SHOWERS AS IT SWEEPS RAPIDLY TO NORTHERN ARIZONA BY MONDAY. TROUGH WILL SWEEP EASTWARD INTO TEXAS PANHANDLE BY EARLY TUESDAY TO RESTORE DRY NORTHWEST FLOW OVER THE MIDDLE OF THE WORKWEEK. NEXT UPSTREAM DISTURBANCE TAKING SHAPE OVER PACIFIC NORTHWEST FOR LATE IN THE WORK WEEK CURRENTLY HOLDING NORTH OF THE STATE AS IT SWEEPS EAST...AND PATTERN WILL BACK WINDS TO THE SOUTHWEST FOR LOCAL ENHANCEMENTS OF ANY ISOLATED SHOWER COVERAGE HEADING INTO THE WEEKEND. WITH TROUGH MUSCLE AT ITS PEAK ACROSS THE STATE ON SATURDAY...EXPECTING WIDESPREAD SHOWERS AND GUSTY SOUTHWEST WINDS FOR THE DAY...AND COLDER AIR FILTERING SOUTHWARD ON NOSE OF ASSOCIATED SURFACE HIGH CENTERED OVER THE INTERMOUNTAIN REGION WILL COOL OFF TEMPS TO ALLOW SOME OF THE TAPERING SHOWER ACTIVITY TO FALL AS SNOW OVER THE HIGH COUNTRY OF THE SANGRE DE CRISTOS SATURDAY NIGHT. INTO SUNDAY...TROUGH NOW INTO THE CENTRAL PLAINS WILL ALLOW WEAK RIDGE IN FLOW ALOFT TO CLEAR SKIES...AND DROP WIND SPEEDS FOR A HIATUS FROM WEATHER EXCITEMENT. WINDS GRADUALLY SHIFTING TO THE SOUTH AGAIN WILL PULL MOISTURE NORTHWARD AS FLOW ALOFT BEGINS TO BACK TO THE SOUTHWEST IN ADVANCE OF NEXT INBOUND DISTURBANCE. INTO MONDAY...TROUGH ALOFT FROM THE PACIFIC NORTHWEST TO NORTHERN ARIZONA COUPLED WITH SOUTH WINDS AT THE SURFACE WILL TOUCH OFF ANOTHER WIDESPREAD ROUND OF SHOWERS AND THUNDERSTORMS FOR THE DAY WITH TROUGH BASE CLEARING THE STATE BY EARLY TUESDAY MORNING. TUESDAY THROUGH FRIDAY...TROUGH NOW CLEAR OF THE STATE OVER THE CENTRAL PLAINS WILL SET UP CLEARING PATTERN AND NORTHWEST FLOW BEHIND THE TROUGH...AS NEXT DISTURBANCE DIGS INTO THE INTERMOUNTAIN REGION. WITH BROAD SOUTHWEST FLOW RETURNING ALOFT BY THURSDAY...SOME LOCAL INCREASES IN SPOTTY SHOWER AND THUNDERSTORM COVERAGE POSSIBLE...BUT SERIOUS ENERGY WITH THIS SYSTEM SHOULD REMAIN NORTH OF THE STATE. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 77 44 76 / 10 30 5 0 GALLUP.......................... 48 74 34 75 / 10 20 5 0 GRANTS.......................... 50 76 39 78 / 10 30 5 0 GLENWOOD........................ 53 82 48 83 / 10 20 5 5 CHAMA........................... 42 66 34 71 / 50 80 20 0 LOS ALAMOS...................... 46 65 41 74 / 50 70 20 0 RED RIVER....................... 40 61 32 66 / 50 60 40 0 TAOS............................ 49 69 38 75 / 50 60 40 0 SANTA FE........................ 50 72 43 75 / 50 60 30 0 SANTA FE AIRPORT................ 51 74 44 76 / 50 60 20 0 ESPANOLA........................ 48 72 42 78 / 50 60 30 0 ALBUQUERQUE HEIGHTS............. 58 76 52 78 / 40 30 10 0 ALBUQUERQUE VALLEY.............. 54 78 46 80 / 30 30 10 0 ALBUQUERQUE FOOTHILLS........... 54 72 49 76 / 40 40 20 0 ALBUQUERQUE WEST MESA........... 57 76 50 79 / 40 40 10 0 SOCORRO......................... 55 79 51 80 / 30 30 10 5 SANDIA PARK/CEDAR CREST......... 47 68 42 75 / 40 40 20 0 MORIARTY/ESTANCIA............... 47 75 43 76 / 40 40 20 0 CARRIZOZO....................... 52 77 50 79 / 30 30 10 5 RUIDOSO......................... 48 72 46 75 / 40 40 20 10 RATON........................... 50 75 40 76 / 30 20 20 0 LAS VEGAS....................... 51 73 46 73 / 50 50 30 0 ROY............................. 53 75 50 77 / 30 50 20 0 CLAYTON......................... 56 80 53 76 / 20 30 20 0 SANTA ROSA...................... 53 80 49 84 / 20 40 20 0 TUCUMCARI....................... 61 84 58 82 / 20 20 10 0 FORT SUMNER..................... 58 81 54 84 / 30 30 20 0 CLOVIS.......................... 59 82 59 82 / 30 20 10 5 PORTALES........................ 59 83 57 86 / 30 20 10 5 ROSWELL......................... 62 85 60 87 / 40 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Sep 28, 5:31 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 AM MDT FRI SEP 28 2007 NMZ001>021-026-291215- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 531 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW THUNDERSTORMS NORTH OF INTERSTATE 40 THIS AFTERNOON OR EVENING COULD BE STRONG...CONTAINING WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN COULD BE STRONG SATURDAY AFTERNOON AND EVENING...CONTAINING WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
In the hours before
Special weather statement, Sep 28, 2:01 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT FRI SEP 28 2007 NMZ002-008-282045- NORTHWEST MOUNTAINS INCLUDING JEMEZ-WEST CENTRAL MOUNTAINS- 201 PM MDT FRI SEP 28 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST SANDOVAL COUNTY... AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF MARQUEZ. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SANDOVAL COUNTY...INCLUDING THE LAGUNA INDIAN RESERVATION...MESA COCINA AND PORTIONS OF THE RIO PUERCO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Sep 28, 2:27 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 227 PM MDT FRI SEP 28 2007 NMZ002-282100- NORTHWEST MOUNTAINS INCLUDING JEMEZ- 227 PM MDT FRI SEP 28 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER RIO ARRIBA COUNTY... AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM EL VADO TO 10 MILES NORTHWEST OF LINDRITH. MOVEMENT WAS NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BRAZOS...CEBOLLA... ENSENADA...LA PUENTE...LOS OJOS AND RUTHERON. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Sep 28, 3:04 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT FRI SEP 28 2007 NMZ016-017-282145- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 304 PM MDT FRI SEP 28 2007 ...STRONG THUNDERSTORM MOVING OFF THE SACRAMENTO MOUNTAINS... AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF SAN PATRICIO. MOVEMENT WAS NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARABELA AND HONDO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 64 min |
| Sep 28, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 55 min |
| Sep 28, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Sandoval | 67 min |
| Sep 28, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 61 min |
| Sep 28, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 60 min |
| Sep 28, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 60 min |
| Sep 28, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 64 min |
| Sep 28, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 60 min |
| Sep 28, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 46 min |
| Sep 28, 5:31 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Sandoval | 59 min |
| Sep 28, 5:38 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 67 min |
| Sep 28, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
| Sep 28, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.